Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 14, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Jan 31, 2012, 7:03 PM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2012, 7:03 PM EST (00:03 UTC)
- Expired
- Jan 31, 2012, 11:00 PM EST
- In force
- 4 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
690 WHUS73 KIWX 010003 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 703 PM EST TUE JAN 31 2012 LMZ043-046-010400- /O.EXP.KIWX.SC.Y.0013.000000T0000Z-120201T0000Z/ /O.NEW.KIWX.SC.Y.0014.120201T0003Z-120201T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 703 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY HAS BEEN EXTENDED UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * WINDS: SOUTHWEST 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS THIS EVENING. * WAVES: 3 TO 5 FEET SUBSIDING TO 2 TO 4 FEET LATE THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
373 WHUS73 KIWX 010421 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1121 PM EST TUE JAN 31 2012 LMZ043-046-010530- /O.EXP.KIWX.SC.Y.0014.000000T0000Z-120201T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1121 PM EST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:44 PM EST, 3 hours 19 minutes earlier.
Area forecast discussion, Jan 31, 3:44 PM EST, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 344 PM EST TUE JAN 31 2012 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/ SHRTWV EVIDENT ON WATER VAPOR MOVG INTO THE UPR GRTLKS THIS AFTN. ASSOCIATED SFC CDFNT EXPECTED TO MOVE INTO NW PORTION OF CWA AROUND 03Z AND EXIT THE SE BY 12Z WED. INITIALLY SHALLOW MOISTURE OVER THE CWA THIS AFTN SHOULD DEEPEN AROUND TIME OF SHRTWV/CDFNT PASSAGE ALLOWING FOR A PERIOD OF RAIN. HIGHEST POPS FCST OVER SE PORTION OF CWA WHERE BETTER OPPORTUNITY FOR DEEPER MOISTURE OVER SRN PLAINS THIS MORNING TO ADVECT IN BEFORE SHRTWV/CDFNT PASSAGE. AS SHRTWV MOVES EAST TO NEW ENGLAND WED...SFC RIDGE WILL BUILD INTO THE UPR GRTLKS. ANOTHER SHRTWV MOVG THROUGH SW CANADA/NW U.S. THIS AFTN IS EXPECTED TO MOVE THROUGH THE UPR GRTLKS/OH VALLEY WED NGT. SFC REFLECTION OF THIS SYSTEM SHOULD OCCUR ALONG BAROCLINIC ZONE/OLD FRONTAL BOUNDARY WELL TO OUR SE WITH ONLY IMPACT IN OUR AREA EXPECTED TO BE AN INCREASE IN MID/HIGH CLOUDS. CAA BEHIND THE FRONT TONIGHT WILL BE WEAK FOR MID-WINTER AND WITH SOME CLOUDS AND BOUNDARY LAYER MIXING LIKELY TO PERSIST SE PORTION OF THE CWA... LOWS ONLY EXPECTED IN THE M40S THERE... RANGING DOWN TO THE M30S NW. LIGHT NORTHERLY FLOW ON WEDNESDAY SHOULD RESULT IN LIMITED TEMPERATURE RISE DESPITE A GOOD DEAL OF SUNSHINE... THUS HIGHS EXPECTED TO RANGE FROM 40 NEAR LAKE MICHIGAN TO 50 NEAR AOH. POTENTIAL FOR BOUNDARY LAYER DECOUPLING/GOOD RADIATIONAL COOLING WED NGT AS SFC RIDGE MOVES INTO THE AREA...HWVR WITH SHRTWV EXPECTED TO CAUSE MID/HIGH CLOUDS OVERNIGHT... ONLY FCST LOWS IN THE L30S. && .LONG TERM.../THURSDAY THROUGH TUESDAY/ GENERAL STATUS QUO ON LONG TERM PACKAGE AS MODELS AGREE ON DIGGING AND CLOSING OFF OF TROUGH ACROSS SW STATES...BUT VARY ON HANDLING OF EJECTION OF THE ENERGY IN LATER PERIODS. ABOVE NORMAL TEMPS LOOK TO REMAIN ACROSS THE REGION AS LONGWAVE TROUGH DIGGING INTO THE SW STATES AT THE START OF THE PERIOD STRENGTHENS AND CUTS OFF FROM THE NORTHERN STREAM AS IT MOVES INTO THE CENTRAL PLAINS. 00Z ECMWF WAS SLOWEST AND DEEPEST WITH THIS FEATURE WITH PASSAGE OF THE LOW NOT UNTIL THE END OF THE WEEKEND. GFS/GEFS/GEM ALL KEPT THE UPPER LOW SLOW BUT PROGRESSIVE WITH TIMING MAINLY DURING THE FIRST HALF OF THE WEEKEND. 12Z RUNS PAINT DIFFERENT PICTURES ONCE AGAIN WITH GEFS KEEPING AN OPEN AND PROGRESSIVE WAVE MOVING ACROSS THE AREA THROUGH THE WEEKEND. GFS KEEPS CLOSED LOW TRACKING ACROSS SOUTHERN INDIANA SUNDAY NIGHT. ECMWF AND GEM ARE SLOWEST WITH PASSAGE MORE IN THE MONDAY TO TUES TIME FRAME. AS A RESULT...CONFIDENCE LOW IN SENSIBLE WEATHER THROUGH THE PERIOD BUT INCREASED CONFIDENCE WITH CONTINUATION OF ABOVE NORMAL TEMPS. HAVE KEPT SLGT/CHC POPS IN FOR THE FRI NGT THROUGH SUNDAY TIME FRAME WITH AT LEAST LIMITED AGREEMENT ON WEAKENING BAROCLINIC ZONE AND SURGE OF MSTR TO MOVE IN DURING THIS TIME FRAME. TRENDS WOULD SUGGEST THIS WILL BE ALL RAIN...BUT GIVEN OVERNIGHT LOWS FALLING BELOW FREEZING AND SLOW TO RISE AT THE START OF THE DAY...HAVE OPTED TO EXPAND RAIN/SNOW MIX TO EVERYWHERE EXCEPT SAT. CR ALLBLEND ADDED IN MAINLY SLGT CHC POPS IN THE SUN NGT THROUGH TUES TIME FRAME. GIVEN EXTREME VARIABILITY IN LATER PERIODS...AT LEAST SOME CONSENSUS FROM SURROUNDING OFFICES TO HOLD OFF ON ADDITION OF POPS UNTIL CLEARER SIGNAL APPEARS. BLAST OF ARCTIC AIR ADVERTISED LOOKS TO REMAIN GENERALLY NORTH THROUGH THE PERIOD...ALTHOUGH THE 12Z ECMWF DOES HINT AT RETURN TO BELOW NORMAL VALUES BY MID WEEK. COLDEST AIR...ON THE ORDER OF -30 TO -36 CELSIUS...WILL BE SETTLING OVER HUDSON BAY. && .AVIATION... STRONG SW FLOW ADVECTING LOW LEVEL MOISTURE INTO THE AREA THIS AFTN WITH LOW VFR/HIGH MVFR CIGS MOVG INTO NRN INDIANA. UPSTREAM OBS SUPPORT GOING TAF FCST FOR THIS AFTN WITH MVFR CONDITIONS AT SBN AND LOW VFR AT FWA. SUFFICIENT INCREASE IN MOISTURE EXPECTED BY TONIGHT FOR PREDOMINANT MVFR CONDITIONS...LOWERING TO NEAR IFR AT TIMES FROM 01Z-07Z AS A BAND OF RAIN DEVELOPS ALONG THE FRONT MOVG THROUGH THE AREA. CONDITIONS SHOULD IMPROVE BY WED MORNING AS DRIER AIR AND SUBSIDENCE MOVE IN BEHIND THE FRONT. STRONG GRADIENT SHOULD ALLOW SW WINDS TO CONT GUSTING TO 25-30KT THROUGH MID AFTN WITH WKNG GRADIENT ALONG/BEHIND FRONT RESULTING IN DIMINISHING WINDS THIS EVE AND OVERNIGHT. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LMZ043-046. && SHORT TERM...JT LONG TERM...FISHER AVIATION...JT
Hazardous weather outlook, Jan 31, 4:13 AM EST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 AM EST TUE JAN 31 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-010915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 413 AM EST TUE JAN 31 2012 /313 AM CST TUE JAN 31 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-010915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 AM EST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.